Forum

Low blood cell count

Y Hello everyone

im in need of some advice. I’m currently on Tecfidera and have been for over two years now my cell count is low but apparently not to low to have to stop,however I’m getting infectious throat ones, it was manageable when I was getting them every couple of months or so but now their every Two weeks not sure if my bloods have gotten any lower, I have a blood test for a weeks time.

Im getting very fatigued and feel ill for about four days and then feel slightly better and that’s when I notice a white ulser on the back of my throat.

My problem is I’m going on holiday in four weeks time and really don’t want to be ill whilst I’m away so am considering swapping to another DMD does anyone know how long it takes Tecfidera to leave your system.?

Can you swap straight away or do you have to wait a while first?

What should I swap to ?

I would prefer another pill version but it’s not rated as good as some others about 40% I think.

I know injectables are better, but the side effects worry me especially as I’m going away abroad.

Is their anyone here that has taken them and had positive experiences?

I would be most grateful.

Thanks

Ann x (Smokey)

Hi Ann,

Sorry to hear you are feeling poorly with throat infections. I too am on Tecfidera, I have been off and on for last 3 years. I had to stop takng it a couple of years ago as I had low platelet score and neuro wanted to see if it was caused by the Tec. It wasn’t so I restarted the Tec after a few months. Last Summer I got shingles and I told my MS nurse I wanted to stop Tec so my body could fight the shingles virus. She agreed so I was off Tec again for 6 months and have started back on it once I recovered from shinges.

During the times I was off Tec I suffered no relapses so maybe its worth thinking about just to let your immune system try and fight off the infections you are experiencing-especially if you are going on holiday.

Before Tec I was on Rebif and then Copaxone- both injectibles but I prefer Tec as it’s tablet. Of the two injectibles I tolerated Copaxone better, Rebif caused me to get headaches.

Hope you start to feel better soon.

Cathy

Hello Cathy

Thanks for replying

Thats very informative Cathy, How are you doing at the moment? Have you had Ms long?

I have had it for nearly 9 years and my main symptom is fatigue and some nerve pain I really wish there was something for this fatigue mine is the exhausting type rather than the tired type. I’ve tried all the meds for this and nothing has worked.

Do you suffer with it too?

Ann. Xx

Hi Ann, Ive had MS now for 23 years dx when I was 30. Fortunately I am doing pretty well and over the years have not had many relapses. I don’t get the fatigue but sometimes get nerve pain. I take Amitryptiline for that. I also have weekly hyperbaric oxygen at my local MS centre. Hope you find something to help with the fatigue. Cathy x